MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.11689

Медицинская библиотека · Cureus · 2020

Statin-Associated Necrotizing Myopathy: A Feared Complication.

Nguyen Suong, Alexander Swetha Ann, Apenteng Sandra, Castiglione Andrew

Клинический случайСтатьяПеревод в очереди

Аннотация

Statins are a group of frequently-prescribed drugs with proven cardiovascular risk-benefit. The most common adverse effects include weakness and myalgias. However, prescribers need to be aware of a less common complication, statin-associated necrotizing myopathy, which can occur at any time during the treatment course and has been found to be <0.1% of adverse effects. High suspicion is warranted when patients taking statins develop weakness and myalgia. Increased risk of muscle injury has been observed when using gemfibrozil in combination with statins and should be avoided. We present a case of an elderly male with chronic use of combination lipid-lowering agents who initially presented with proximal weakness. He was diagnosed with statin-associated necrotizing myopathy and subsequently developed rapid end-stage renal disease in the setting of severe rhabdomyolysis. The case report discusses the work-up of proximal muscle weakness with focus on the importance of early recognition and prompt management of rhabdomyolysis to avoid life-threatening complications.

Для цитирования: Nguyen Suong, Alexander Swetha Ann, Apenteng Sandra, Castiglione Andrew. Statin-Associated Necrotizing Myopathy: A Feared Complication.. Cureus. 2020. DOI: 10.7759/cureus.11689.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.